Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 283, NWS North Platte, NE

August 8, 2014Blaine County, Custer County, Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 8, 2014, 6:57 PM CDT for Blaine County, Custer County, Loup County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2014, 6:57 PM CDT (23:57 UTC)
Expired
Aug 8, 2014, 7:45 PM CDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Blaine County, NE, Custer County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 7:15 PM CDTHAIL 1.2511 Ne Anselmo, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WUUS53 KLBF 082357
SVRLBF
NEC009-041-115-090045-
/O.NEW.KLBF.SV.W.0283.140808T2357Z-140809T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTH CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...
  SOUTHWESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 745 PM CDT

* AT 656 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILBURN...
  AND MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GATES...ALMERIA...ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA AND
  WALWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4199 9945 4161 9948 4167 9982 4191 9982
TIME...MOT...LOC 2357Z 273DEG 14KT 4180 9970

HAIL...1.00IN
WIND...60MPH

$$

BUTTLER
1 follow-up statement
781 
WWUS53 KLBF 090025
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT FRI AUG 8 2014

NEC009-041-115-090045-
/O.CON.KLBF.SV.W.0283.000000T0000Z-140809T0045Z/
BLAINE NE-CUSTER NE-LOUP NE-
725 PM CDT FRI AUG 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LOUP...NORTH CENTRAL CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL
745 PM CDT...

AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF ALMERIA...AND MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ALMERIA AND WALWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4199 9945 4161 9948 4167 9982 4191 9982
TIME...MOT...LOC 0025Z 273DEG 14KT 4178 9962

HAIL...1.00IN
WIND...60MPH

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:18 PM CDT, 39 minutes earlier.

Area forecast discussion, Aug 8, 6:18 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT FRI AUG 8 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 340 PM CDT FRI AUG 8 2014

THE CENTER OF AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE
EAST ACROSS SOUTHERN SOUTH DAKOTA TONIGHT. MID LEVEL FLOW HAS
INCREASED SOME THIS AFTERNOON ACROSS NORTHERN NEBRASKA JUST TO THE
SOUTH OF THE LOW CENTER...WITH THE MERRIMAN PROFILER INDICATING
WINDS SPEEDS NEAR 50 KTS AT H500 MB FROM THE SOUTHWEST.
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN A SCATTERED FASHION ACROSS
CENTRAL AND WESTERN NEBRASKA LATE THIS AFTERNOON AND INTO THE
EVENING HOURS TONIGHT. MID LEVEL IS STRONG ENOUGH TO PROMOTE SOME
STORM ORGANIZATION...WITH PERHAPS SOME MARGINAL SUPERCELL
DEVELOPMENT. HI RES SHORT TERM MODELS SHOW THE BEST STORM
ORGANIZATION FROM NORTH CENTRAL NEBRASKA SOUTHEASTWARD INTO THE
CENTRAL PORTION OF THE STATE. THIS IS WHERE THE BEST INSTABILITY
AXIS CURRENTLY RESIDES...WITH AROUND 2500 J/KG OF SFC BASED CAPE
PRESENT. WILL CARRY THE HIGHER POPS NEAR 40 PERCENT THOUGH THIS AREA
THROUGH THE EVENING HOURS. AS FAR AS SEVERE STORMS...NOT EXPECTING
ANYTHING WIDESPREAD...BUT A FEW STRONG TO SEVERE STORMS CANNOT BE
RULED OUT.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON.
MODERATELY STRONG MID LEVEL FLOW WILL ONCE AGAIN ALLOW FOR STORM
ORGANIZATION DURING THE LATE AFTERNOON. IN ADDITION LOW LEVEL FLOW
WILL BE A LITTLE STRONGER THAN TODAY...SO FEEL THE SLIGHT RISK FOR
SEVERE STORMS SPC HAS OUT FOR WEST CENTRAL  AND SOUTHWEST NEBRASKA
LOOKS GOOD.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 340 PM CDT FRI AUG 8 2014

SATURDAY NIGHT THROUGH MONDAY...AN ORGANIZED DISTURBANCE CURRENTLY
LOCATED IN NRN UTAH WILL MOVE INTO WESTERN NEBRASKA SATURDAY
AFTERNOON. STORMS DEVELOPING WOULD LIKELY CONGEAL INTO AN MCS OR
TWO. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH AVBL PWS OF 1.25 TO
1.5 INCH. GFS AND 12Z ECMWF BOTH HAVE SIMILAR SOLUTIONS. EXPECT
AREAS OF HEAVY RAINFALL TO BE LOCATED EAST OF HWY 83 AND SOUTH OF
HWYS 2 AND 91. GOOD MODEL AGREEMENT WITH POPS 50 PERCENT MOST
AREAS OVERNIGHT. THIS WILL BRING A WEAK COLD FRONT IN FOR SUNDAY
WITH HIGHS A FEW DEGREES COOLER FROM 80 TO 85. STILL A 20 TO 30
PERCENT CHANCE SUNDAY MORNING IN THE NORTHEAST...THEN JUST A
SLIGHT CHANCE FAR EAT AND FAR WESTERN ZONES IN THE AFTN AND
EVENING. THEN FOR MONDAY...SURFACE HIGH PRESSURE WILL RESIDE ACROSS
THE NRN PLAINS WITH EASTERLY WINDS DEVELOPING. FLOW ILL BE
NORTHWEST ALOFT AND A DRY FORECAST EXCEPT FOR A SLIGHT CHANCE FOR
SHERIDAN AND WESTERN CHERRY COUNTY IN THE LEE OF THE BLACK HILLS
REGION.

MONDAY NIGHT THROUGH FRIDAY...TO BEGIN THIS PERIOD...AN UPPER TROUGH
WILL EXTEND ALONG THE COAST OF BRITISH COLUMBIA SOUTH ALONG THE WEST
COAST AS AN UPPER RIDGE EXTENDS OVER THE INTERMOUNTAIN WEST.
NORTHWEST FLOW ACROSS WESTERN NEBRASKA THROUGH TUESDAY NIGHT.
FORECAST IS DRY MONDAY NIGHT AND TUESDAY. A SLIGHT CHANCE FOR
ELEVATED THUNDERSTORM DEVELOPMENT TUESDAY NIGHT AS A WARM FRONT
ALOFT LIFTS NORTHEAST AND LOW LIL JET DEVELOPS. THE UPPER RIDGE
WILL MOVE INTO THE CENTRAL CONUS WEDNESDAY BRINGING WARMER
TEMPERATURES AROUND 90 INTO THE WESTERN ZONES. MEANWHILE AN UPPER
TROUGH WILL EXTEND FROM HUDSON BAY INTO THE GREAT LAKES AND
TENNESSEE VALLEY.

A RIDGE RUNNER MCS(S) WILL LIKELY OCCUR WEDNESDAY NIGHT ACROSS
PORTIONS OF THE DAKOTAS AND NEBRASKA. THE 12Z ECMWF HAS THE
STRONGEST SIGNAL FOR THIS TO OCCUR IN NEBRASKA FOLLOWED BY GFS AND
GEM. POPS WEDNESDAY NIGHT FROM 30 PERCENT WEST AND 40 PERCENT
EASTERN AREAS. THE UPPER RIDGE TO FLATTEN OUT THURSDAY AND FRIDAY
AS AN UPPER TROUGH MOVES INTO THE CNTRL AND NRN PLAINS. HIGHS
THURSDAY STILL NEAR 90 WEST...COOLING SLIGHTLY TO THE LOW TO MID
80S BY FRIDAY AS A WEAK COLD FRONT MOVES ACROSS. MAINLY A SLIGHT CHANCE
THURSDAY INTO FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 618 PM CDT FRI AUG 8 2014

FOR THE KLBF TERMINAL...THUNDERSTORMS WILL BE POSSIBLE FROM 01Z
THROUGH 03Z THIS EVENING AS THUNDERSTORMS MOVE IN FROM THE
SOUTHERN PANHANDLE. WIND GUSTS UP TO 30 KTS ARE POSSIBLE.
OVERNIGHT TONIGHT...ABUNDANT HIGH LEVEL CLOUDS WILL LOWER AFTER
10Z WITH A THREAT FOR STRATUS AND PATCHY FOG DEVELOPMENT. CIGS MAY
REACH 1200 FT AGL WITH VISBYS DOWN TO 1SM. SKIES WILL GRADUALLY
CLEAR BY LATE MORNING WITH CIGS RANGING FROM 10000 TO 15000 FT
AGL. FOR THE KVTN TERMINAL...THE THREAT FOR THUNDERSTORMS HAS
ENDED FOR THE REMAINDER OF TONIGHT...HOWEVER LOW CLOUDS AND FOG
ARE POSSIBLE LATE TONIGHT INTO SATURDAY MORNING. CIGS BLO 1000 FT
AGL AND VISBYS DOWN TO A HALF A MILE ARE POSSIBLE DURING THE 10Z
TO 14Z TIME FRAME. SKIES WILL GRADUALLY CLEAR BY LATE MORNING WITH
CIGS RANGING FROM 10000 TO 12000 FT AGL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TAYLOR
LONG TERM...ROBERG
AVIATION...CLB
Hazardous weather outlook, Aug 8, 3:34 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT FRI AUG 8 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-092045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
334 PM CDT FRI AUG 8 2014 /234 PM MDT FRI AUG 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA THIS EVENING AND TONIGHT. SOME STORMS
MAY BE SEVERE...GENERALLY ALONG AND EAST OF HIGHWAY 83...WITH
LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. STORMS ARE
ALSO CAPABLE OF VERY HEAVY RAIN...WHICH MAY LEAD TO LOCALIZED
MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR WESTERN NEBRASKA LATE
SATURDAY AFTERNOON AND EVENING...GENERALLY WEST OF A LINE FROM
BROKEN BOW TO VALENTINE. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN CONCERNS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND
THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT FOR AREAS ALONG
AND EAST OF HIGHWAY 83 AND TOMORROW ACROSS THE PANHANDLE AND
SOUTHWEST NEBRASKA.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

SNIVELY

In the hours before

Special weather statement, Aug 8, 4:52 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT FRI AUG 8 2014

NEZ005-094-082230-
EASTERN CHERRY NE-WESTERN CHERRY NE-
452 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 530
PM CDT/430 PM MDT/...

AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MERRITT RESERVOIR DAM...OR 27 MILES
SOUTHWEST OF VALENTINE...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MERRITT RESERVOIR DAM...
  VALENTINE NATIONAL WILDLIFE REFUGE...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 106 AND 122.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Special weather statement, Aug 8, 4:58 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 PM CDT FRI AUG 8 2014

NEZ006-008-082245-
BROWN NE-KEYA PAHA NE-
458 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEYA PAHA AND NORTHERN
BROWN COUNTIES UNTIL 545 PM CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES EAST OF
SPARKS TO 12 MILES EAST OF SPARKS TO 10 MILES SOUTHEAST OF SMITH
FALLS STATE PARK...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SPRINGVIEW...
  BURTON...
  NORTH RIVER TRAIL...
  BOBCAT STATE WILDLIFE MANAGEMENT AREA...
  MEADVILLE...
  THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...
  NETS PEAK...

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 204 AND 225.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Special weather statement, Aug 8, 5:28 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 PM CDT FRI AUG 8 2014

NEZ005-094-082315-
EASTERN CHERRY NE-WESTERN CHERRY NE-
528 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY COUNTY UNTIL 615
PM CDT/515 PM MDT/...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF VALENTINE NATIONAL WILDLIFE
REFUGE...OR 29 MILES SOUTH OF VALENTINE...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROWNLEE...
  HIGHWAY 83 CROSSING GOOSE CREEK...
  HIGHWAY 83 CROSSING THE NORTH LOUP RIVER...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 166 AND 191.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 101 AND 104.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Special weather statement, Aug 8, 6:15 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM CDT FRI AUG 8 2014

NEZ005-008-009-094-090000-
BROWN NE-EASTERN CHERRY NE-ROCK NE-WESTERN CHERRY NE-
615 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...WESTERN
ROCK AND CENTRAL BROWN COUNTIES UNTIL 700 PM CDT/600 PM MDT/...

AT 614 PM CDT/514 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
JOHNSTOWN TO 11 MILES NORTHWEST OF ELSMERE TO 9 MILES NORTHEAST OF
MULLEN...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  AINSWORTH...
  LONG PINE...
  ELSMERE...
  MOON LAKE...
  LONG LAKE STATE WILDLIFE MANAGEMENT AREA...
  HOFELD LAKE...
  WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...
  RAVEN...
  JONES LAKE...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 159 AND 168.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 230 AND 257.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 72 AND 73.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 172 AND 195.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
CANYONS...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BUTTLER
Special weather statement, Aug 8, 6:40 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT FRI AUG 8 2014

NEZ026-027-090030-
BLAINE NE-LOUP NE-
640 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOUP AND EASTERN BLAINE
COUNTIES UNTIL 730 PM CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF MILBURN...OR 10 MILES SOUTHEAST
OF BREWSTER...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TAYLOR...
  ALMERIA...
  ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA...
  HORSESHOE BEND LAKE...

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 123 AND 142.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BUTTLER
Special weather statement, Aug 8, 6:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT FRI AUG 8 2014

NEZ022-056-090030-
DEUEL NE-GARDEN NE-
553 PM MDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL
COUNTIES UNTIL 630 PM MDT...

AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS CENTERED 8 MILES NORTHEAST OF LODGEPOLE...OR 10 MILES
NORTH OF CHAPPELL...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHAPPELL...
  OSHKOSH...
  BIG SPRINGS...
  LEWELLEN...
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...
  WINDLASS HILL...
  ASH HOLLOW STATE HISTORICAL PARK...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...
  BARTON...
  GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 108.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 118.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:28 PM CDTSevere Thunderstorm WarningLBFCherry47 min
Aug 8, 2:58 PM CDTSevere Thunderstorm WarningLBFCherry47 min
Aug 8, 3:40 PM CDTSevere Thunderstorm WarningLBFCherry50 min
Aug 8, 4:10 PM CDTSevere Thunderstorm WarningLBFCherry50 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.